Alert archive / Kansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 212, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jun 16, 2011, 8:43 AM CDT for Lincoln County, Saline County, Kansas. It was in force for 29 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2011, 8:43 AM CDT (13:43 UTC)
- Expired
- Jun 16, 2011, 9:12 AM CDT
- In force
- 29 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Lincoln County, KS, Saline County, KS
The radar
The Grand Island radar (KUEX), 144 km from the middle of the area, began a volume at 13:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 8:59 AM CDT | HAIL 1.75 | Barnard, KS | |
| Jun 16, 9:05 AM CDT | HAIL 0.5 | Beverly, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 1.7 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2246 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 272 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
180
WUUS53 KICT 161343
SVRICT
KSC105-169-161445-
/O.NEW.KICT.SV.W.0212.110616T1343Z-110616T1445Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
843 AM CDT THU JUN 16 2011
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN LINCOLN COUNTY IN CENTRAL KANSAS...
NORTHWESTERN SALINE COUNTY IN CENTRAL KANSAS...
* UNTIL 945 AM CDT
* AT 841 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 5 MILES SOUTH OF LINCOLN...AND MOVING EAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
WESTFALL...BARNARD...BEVERLY AND GLENDALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN WICHITA.
&&
LAT...LON 3913 9792 3896 9792 3896 9764 3887 9792
3887 9826 3905 9832 3922 9829 3922 9828
3923 9794
TIME...MOT...LOC 1343Z 254DEG 33KT 3898 9810
WIND...HAIL 60MPH 1.00IN
$$
DUNTEN2 follow-up statements
596
WWUS53 KICT 161400
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
900 AM CDT THU JUN 16 2011
KSC105-169-161445-
/O.CON.KICT.SV.W.0212.000000T0000Z-110616T1445Z/
SALINE KS-LINCOLN KS-
900 AM CDT THU JUN 16 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
LINCOLN AND NORTHWESTERN SALINE COUNTIES UNTIL 945 AM CDT...
AT 856 AM CDT...EMERGENCY MANAGEMENT REPORTED A SEVERE THUNDERSTORM
PRODUCING GOLF BALL SIZE HAIL. THIS STORM WAS LOCATED NEAR
BARNARD...OR 11 MILES NORTHEAST OF LINCOLN...MOVING EAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
GLENDALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN WICHITA.
&&
LAT...LON 3913 9792 3896 9792 3896 9764 3887 9792
3887 9826 3905 9832 3922 9829 3922 9828
3923 9794
TIME...MOT...LOC 1401Z 261DEG 29KT 3918 9797
WIND...HAIL 60MPH 1.75IN
$$
DUNTEN967
WWUS53 KICT 161412
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
912 AM CDT THU JUN 16 2011
KSC105-169-161422-
/O.CAN.KICT.SV.W.0212.000000T0000Z-110616T1445Z/
SALINE KS-LINCOLN KS-
912 AM CDT THU JUN 16 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LINCOLN AND
NORTHWESTERN SALINE COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN WICHITA.
LAT...LON 3913 9792 3896 9792 3896 9764 3887 9792
3887 9826 3905 9832 3922 9829 3922 9828
3923 9794
TIME...MOT...LOC 1412Z 261DEG 29KT 3919 9786
$$
DUNTENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 6:33 AM CDT, 2 hours 10 minutes earlier.
Area forecast discussion, Jun 16, 6:33 AM CDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 633 AM CDT THU JUN 16 2011 .AVIATION...12Z TAFS KRSL/KSLN/KHUT/KICT/KCNU NUMEROUS TSRA GRADUALLY INCREASING FROM SRN NEBRASKA SE ACROSS NRN & CNTRL KS TO SC KS IN ALIGNMENT WITH FAIRLY WELL-DEFINED SFC-850MB MOISTURE AXIS. EXPECT TSRA TO PERSIST OVER MUCH OF CNTRL 1/3 OF KS TIL ~15Z WITH CB TOPS WARMING BY THAT TIME. GRADUALLY DIMINISHING CLOUD COVER WILL INDUCE SE 9-13KT WINDS TO BECOME SLY & INCREASE TO 17-22KTS OVER MOST AREAS BY 18Z WITH FURTHER INCREASING VELOCITIES LATE THIS AFTERNOON. THIS HOWEVER WILL DESTABILIZE THE AIRMASS & WITH SLOW SE MOVING COLD FRONT PROGGED TO APPROACH KS TURNPIKE EARLY THIS EVENING TOWARD MOISTURE-RICH LWR AIRMASS SCT TSRA SHOULD REDEVELOP OVER ERN 1/2 OF KS LATE THIS AFETRNOON & CONTINUE THROUGHOUT THE EVENING. HAVE LEFT SUCH MENTION OUT OF TAFS FOR NOW SO AS TO ALLOW SUCCESSOR CHANCE TO EVALUATE SE PROGRESS OF FRONT. && .PREV DISCUSSION... /ISSUED 250 AM CDT THU JUN 16 2011/ DISCUSSION... A SUBTLE SHORTWAVE TROUGH EVIDENT ON THE 1.5 POTENTIAL VORTICITY UNIT (PVU) SURFACE OVER NORTHERN NEW MEXICO IS PROGGED TO TRANSLATE EASTWARD TODAY ARRIVING OVER THE GREAT PLAINS THIS AFTERNOON. AHEAD OF THIS FEATURE...LOW PRESSURE AT THE SURFACE OVER SOUTHEAST COLORADO IS EXPECTED TO DEEPEN ALLOWING A WARM FRONT OVER PORTIONS OF CENTRAL KANSAS TO BECOME BETTER DEFINED. THIS FRONT MAY PROVIDE A FOCUS FOR DEEP MOIST CONVECTION THIS AFTERNOON AND THE HIGHEST POPS WILL REMAIN TIED TO THE EXPECTED POSITION OF THIS SUBTLE FRONTAL BOUNDARY. FURTHER SOUTH...IT WILL BE DIFFICULT TO RULE OUT AN ISOLATED THUNDERSTORM OR TWO WITHIN A DEEPLY MIXED BOUNDARY LAYER HOWEVER THE STRENGTH OF THE CAP MAY FOIL OR THWART OUR CHANCES FOR DEEP MOIST CONVECTION. IN ADDITION...EARLY MORNING CONVECTION MAY BE ONGOING OR FESTERING ACROSS PORTIONS OF CENTRAL KANSAS WITHIN AREA OF LOW-MID LVL WAA/H9-H8 MOISTURE TRANSPORT AND ANY LINGERING OUTFLOW BOUNDARIES MAY PROVIDE ADDITIONAL OPPORTUNITIES FOR THUNDERSTORM DEVELOPMENT...THEREFORE WILL BUMP POPS UP SLIGHTLY ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS WHERE AN ISOLATED STORM OR TWO WILL REMAIN POSSIBLE. THE EML IS PROGGED TO ADVECT EAST-NORTHEAST ACROSS THE AREA OVERNIGHT PROVIDING A CAPPING INVERSION FOR ALL BUT THE SOUTHEASTERN MOST COUNTIES. FRIDAY-SATURDAY...ANOTHER ROUND OF DEEP MOIST CONVECTION IS ANTICIPATED ALONG THE COLD FRONT FRIDAY AFTERNOON ACROSS PORTIONS OF SOUTH CENTRAL AND SOUTHEAST KANSAS. THE PRIMARY CHANGE FROM THE PREVIOUS FORECAST WAS TO LOWER MAXIMUM TEMPERATURES ACROSS CENTRAL KANSAS WHERE EARLY AFTERNOON FROPA IS ANTICIPATED AND BUMP UP POPS ALONG THE COLD FRONT WHERE WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP AROUND 21Z. MAINTAINED POPS THROUGH THE EVENING HOURS ALONG THE ANTICIPATED FRONTAL LOCATION AS IT BECOMES STATIONARY WITHIN AREA OF OF H7 WAA/310K ISENTROPIC ASCENT DOWNSTREAM OF H85 THETA-E AXIS. THE FRONT WILL CONTINUE TO MEANDER ACROSS THE AREA ON SATURDAY PROVIDING A FOCUS FOR ADDITIONAL SHOWERS AND THUNDERSTORMS. TRYING TO PINPOINT THE LOCATION OF THE FRONT WILL REMAIN A CHALLENGE AND WILL KEEP LOW POPS ACROSS MUCH OF THE AREA AS ANOTHER SHORTWAVE TROUGH IS PROGGED TO MOVE OUT OF THE ROCKIES AND INTO THE PLAINS. SUN-WED...AN H5 TROUGH OVER THE ROCKIES AT THE BEGINNING OF THE PERIOD WILL TRANSLATE EAST ACROSS THE PLAINS EARLY IN THE WEEK BRINGING INCREASING CHANCES OF DEEP MOIST CONVECTION AND MORE SEASONABLE TEMPERATURES TO THE GREAT PLAINS. MWM && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 99 75 98 72 / 30 20 30 20 HUTCHINSON 98 73 92 70 / 30 20 20 20 NEWTON 96 74 96 71 / 40 20 30 20 ELDORADO 96 73 101 71 / 40 20 20 30 WINFIELD-KWLD 98 76 103 74 / 20 20 20 30 RUSSELL 93 70 87 64 / 30 20 10 10 GREAT BEND 97 72 88 66 / 20 20 10 10 SALINA 91 73 90 68 / 50 20 20 10 MCPHERSON 95 73 90 69 / 40 20 20 20 COFFEYVILLE 94 75 98 75 / 40 20 10 20 CHANUTE 92 72 97 74 / 50 30 10 20 IOLA 91 71 96 73 / 50 30 10 20 PARSONS-KPPF 93 74 97 75 / 40 30 10 20 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 16, 4:33 AM CDT, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 433 AM CDT THU JUN 16 2011 KSZ032-033-047>053-067>072-082-083-091>096-098>100-171200- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 433 AM CDT THU JUN 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL IMPACT MUCH OF THE AREA THIS MORNING WITH THE BEST COVERAGE EXPECTED NORTH AND EAST OF A LINE FROM RUSSELL TO HUTCHINSON TO WINFIELD. A FEW STRONG STORMS WITH HAIL UP TO ONE INCH IN DIAMETER AND GUSTY WINDS WILL BE THE PRIMARY THREATS THIS MORNING. ISOLATED THUNDERSTORMS MAY DEVELOP ALONG A DRYLINE ACROSS WESTERN KANSAS AND SPREAD EAST THIS AFTERNOON AND EVENING. SOME OF THESE STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A STATIONARY FRONT WILL MEANDER OVER CENTRAL AND SOUTH CENTRAL KANSAS THROUGH THE WEEKEND WITH SCATTERED AFTERNOON AND EVENING THUNDERSTORMS REMAINING POSSIBLE. MORE WIDESPREAD THUNDERSTORM ACTIVITY IS EXPECTED EARLY NEXT WEEK AS AN UPPER LEVEL STORM SYSTEM APPROACHES THE AREA. SOME STRONG TO SEVERE STORMS APPEAR POSSIBLE THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. AS TEMPERATURES CLIMB INTO THE UPPER 90S ACROSS PORTIONS OF THE AREA THROUGH THE WEEKEND...HEAT INDICES MAY EXCEED 100 ACROSS MAINLY SOUTH CENTRAL AND SOUTHEAST KANSAS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP MWM
In the hours before
Special weather statement, Jun 16, 4:44 AM CDT, 3 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 444 AM CDT THU JUN 16 2011 KSZ051-161015- MCPHERSON- 444 AM CDT THU JUN 16 2011 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR MCPHERSON COUNTY... AT 439 AM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR MARQUETTE...OR 14 MILES NORTHWEST OF MCPHERSON...AND MOVING SOUTHEAST AT 25 MPH. PENNY TO NICKEL SIZE HAIL IS POSSIBLE WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. MCGUIRE
Special weather statement, Jun 16, 5:19 AM CDT, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 519 AM CDT THU JUN 16 2011 KSZ051-052-161045- MARION-MCPHERSON- 519 AM CDT THU JUN 16 2011 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR MARION AND MCPHERSON COUNTIES... AT 513 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 6 MILES SOUTH OF LINDSBORG...OR 8 MILES NORTH OF MCPHERSON...MOVING EAST AT 25 MPH. PENNY TO NICKEL SIZED HAIL AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS THUNDERSTORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. ES
Special weather statement, Jun 16, 8:14 AM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 814 AM CDT THU JUN 16 2011 KSZ032-033-048-161345- ELLSWORTH-LINCOLN-RUSSELL- 814 AM CDT THU JUN 16 2011 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR ELLSWORTH...LINCOLN AND RUSSELL COUNTIES... AT 811 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 6 MILES NORTH OF WILSON...OR 18 MILES NORTHWEST OF ELLSWORTH...AND MOVING EAST AT 40 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. DUNTEN
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 1:40 AM CDT | Severe Thunderstorm Warning | ICT | Harper | 19 min |
| Jun 16, 11:34 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley | 56 min |
| Jun 16, 12:05 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Elk | 31 min |
| Jun 16, 12:35 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua | 55 min |
| Jun 16, 1:05 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Montgomery | 45 min |
| Jun 16, 6:59 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Russell | 61 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.